Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 35, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 1, 2018, 3:30 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 2, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2018, 3:30 PM EDT (19:30 UTC)
- In effect from
- Sep 2, 2018, 8:00 AM EDT
- Expired
- Sep 2, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WHUS41 KCAR 011930 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 330 PM EDT Sat Sep 1 2018 MEZ029-030-020900- /O.NEW.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 330 PM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Sunday morning through Sunday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Sunday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
2 follow-up statements
619 WHUS41 KCAR 012313 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 713 PM EDT Sat Sep 1 2018 MEZ029-030-030000- /O.CON.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 713 PM EDT Sat Sep 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Sunday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
917 WHUS41 KCAR 020706 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 306 AM EDT Sun Sep 2 2018 MEZ029-030-030000- /O.CON.KCAR.BH.S.0035.180902T1200Z-180903T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 306 AM EDT Sun Sep 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Sunday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 12:15 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 12:15 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1215 PM EDT Sat Sep 1 2018 .SYNOPSIS... High pressure will move east of the area today through Sunday as warmer and more humid air returns to the region behind the high. A weak cold front will push south across the region late Monday into Monday night. && .NEAR TERM /THROUGH TONIGHT/... 1205 PM Update: A weakening disturbance entering western zones will gradually spread increasing cloud cover from the west. Have made adjustments for the altocu in Aroostook County. A gradual transition from the dry and cool Canadian air mass back to the more humid Bermuda high will occur tonight into Sunday. Within the transition, expect more cloud cover tonight into Sunday as low level moisture currently in the Mid- Atlantic states and southern New England is advected into the area tonight and Sunday. For Sunday, higher humidity and warmer H850 temps will be offset by the clouds with highs only some 4 to 5 degrees warmer than today. The tougher call will be the extend and duration of coastal fog later tonight in response to the low level moisture advection. Have added areas of fog after midnight for Hancock, Washington and southern Penobscot counties. Orgnl Disc: Sfc high pres just E of our FA will hold on to provide one more fair and comfortable day after patchy erly morn valley fog dissipates, with slightly warmer aftn hi temps. Winds will become a little more breezy from the SSW by aftn and this, along with sfc dwpts increasing back into the 50s and increasing cld cvr ovrngt will result in sig milder ovrngt lows tngt. Latest models cont to back away from any shwrs entering our FA tngt, so we lowered PoPs and removed the mention of shwrs even across the NW. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... High pressure will be centered to our east and ridging south of the area on Sunday as a return southwesterly flow of air behind the high pushes warmer and more humid air north into our region. This will be followed by a warm and humid night Sunday night. A weak shortwave sliding across the north late Sunday night into Monday morning may bring some isolated showers or thunderstorms across the north late Sunday night into Monday. Otherwise, Monday will be cloudy to partly sunny, warm and humid as high pressure off the coast continues to channel warm and humid air north into the region. High pressure will remain to our south Monday night as another weak high sliding across central Canada pushes another weak cold front into the area, possibly with some showers. && .LONG TERM /TUESDAY THROUGH FRIDAY/... High pressure will slide into Quebec later Tuesday pushing some cooler and drier air over the far north while the frontal boundary lingers Downeast with clouds and some spotty showers. The high in Quebec will slide south through the maritimes Tuesday night and then merge with the southern high on Wednesday allowing warmer and more humid air to quickly return on south southwesterly winds. Some showers may accompany the warm front over the far north on Wednesday. A small but vigorous low will track north of the region Wednesday night bringing a warm, moist breeze and some showers over the north. A cold front will approach late Wednesday night into Thursday morning, possibly with some showers and thunderstorms across the north. Cooler and drier air will follow the front on Thursday as high pressure builds in from central Canada pushing the cold front through and to the south. This will bring clear and dry weather Friday into Saturday with high pressure across the north. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: Brief MVFR/IFR vsbys are possible with low lying TAf sites erly this morn with patchy shallow valley fog, otherwise VFR conditions are xpctd for our TAF sites. SHORT TERM: VFR conditions are expected Sunday into Sunday night, possibly lowering to MVFR in low to mid clouds late Sunday night into early Monday. Conditions should return to VFR late Monday, then may drop to MVFR in lower clouds Monday night returning to VFR on Tuesday. && .MARINE... NEAR TERM: No headlines expected ovr this ptn of the fcst with max wv hts ovr outer most waters 2 to 3 ft and arnd a foot elsewhere. Went with about 80 to 85 percent of WW3 guidance for fcst wv hts with two spectra of wv pds xpctd; a primary 8 to 11 sec with background long distance swell and a secondary 4 to 7 sec associated with lcl short fetch winds. SHORT TERM: Winds and seas are expected to be below SCA this weekend into early next week. Humid air returning north late this weekend into early next week will likely result in some fog and mist on the waters Sunday into Monday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Bloomer Long Term...Bloomer Aviation...VJN/Bloomer Marine...VJN/Bloomer
Hazardous weather outlook, Sep 1, 2:59 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 259 AM EDT Sat Sep 1 2018 MEZ001>006-010-011-015>017-029>032-021100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 259 AM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-021100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 259 AM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.